MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / SMART PORT; PORT & CATHETER, IMPLANTED

ANGIODYNAMICS ANGIODYNAMICS / SMART PORT; PORT & CATHETER, IMPLANTED
Catalog Number H787CT96STSD0
Medical Device Problem Codes Fracture (1260); Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Pain (1994)
Date of Event 06/23/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It has been indicated that the used device will be returned to angiodynamics for evaluation, however it has not yet arrived.Upon receipt of the sample and completion of the investigation, a supplemental medwatch will be submitted.(b)(4).
 
Event or Problem Description
As reported, smartport placed for blood draws and chemotherapy on (b)(6) 2017.Port was being flushed on (b)(6) 2017 when patient experienced pain and the port was difficult to flush.A flow study then revealed that the catheter had fractured and migrated.The device was successfully removed on (b)(6) 2017 and the patient condition was listed as "stable." the used product will be returned to angiodynamics for evaluation.
 
Additional Manufacturer Narrative
A review of the device history records was performed for the indicated packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The july 2017 angiodynamics complaint report was reviewed for the smart port product family and the failure mode "catheter fractured." no adverse trend was identified.The used port was received with the blue boot attached to the port outlet tube/catheter.The distal tip of the catheter tubing was fractured at the ~58.3cm mark; the fractured end was jagged/crushed, i.E.Similar in appearance for tubing with "pinch off".The catheter was connected to the port outlet tube at the 65-66cm marks.The fracture in the catheter tubing occurred ~6cm from the port, which is also consistent with "pinch-off".The distal portion of the catheter tubing was not returned.The distal tip was trimmed at the 49.4cm mark.No manufacturing non-conformance's regarding the port or catheter tubing were observed.Dimensional inspection: the catheter tubing was cross-sectioned near the fracture (~57cm mark); cross-sectioned did not show any out-of-round or thin wall issues.Dimensions of the catheter tubing were taken at this location and were found to be within specification.The appearance of the fractured end of the tubing was jagged/crushed.This type of catheter fracture and its location from the port are consistent with "pinch-off syndrome".The directions for use supplied with the device instructs the physician/clinician on how to properly implant the catheter/port, and cautions against certain handling techniques to avoid "pinch-off syndrome," a potential complication.((b)(4)).

Brand Name
ANGIODYNAMICS / SMART PORT
Common Device Name
PORT & CATHETER, IMPLANTED
Manufacturer (Section D)
ANGIODYNAMICS
one horizon way
manchester GA 31816
MDR Report Key6727628
Report Number1056436-2017-00095
Device Sequence Number16334136
Product Code LJT
UDI-Device IdentifierH787CT96STSD0
UDI-PublicH787CT96STSD0
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K062414
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2019
Device Catalogue NumberH787CT96STSD0
Device Lot Number5122797
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/24/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2017
Supplement Date Received by Manufacturer06/30/2017
Initial Report FDA Received Date07/20/2017
Supplement Report FDA Received Date09/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age46 YR